Alert archive / Louisiana / Tornado Warnings in 2026
Tornado Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 11, 2026, 8:45 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 8:45 PM CDT (01:45 UTC)
- Expired
- Mar 11, 2026, 9:14 PM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Tangipahoa Parish, LA
The radar
The Hammond radar (KHDC), 25 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 8:47 PM CDT | TSTM WND DMG | 7 Ese Amite, LA | Emergency management reports trees down along Briar Patch Cemetery Rd and Neal Rd east of Amite City. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:56 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.8 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
890
WFUS54 KLIX 120145
TORLIX
LAC105-120230-
/O.NEW.KLIX.TO.W.0025.260312T0145Z-260312T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
845 PM CDT Wed Mar 11 2026
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Tangipahoa Parish in southeastern Louisiana...
* Until 930 PM CDT.
* At 844 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Wilmer, or near Amite, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wilmer around 850 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3080 9029 3079 9028 3074 9025 3071 9026
3062 9024 3061 9025 3072 9047 3076 9051
3083 9044
TIME...MOT...LOC 0144Z 292DEG 28KT 3078 9043
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Zeringue2 follow-up statements
531
WWUS54 KLIX 120156
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
856 PM CDT Wed Mar 11 2026
LAC105-120230-
/O.CON.KLIX.TO.W.0025.000000T0000Z-260312T0230Z/
Tangipahoa LA-
856 PM CDT Wed Mar 11 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR EAST
CENTRAL TANGIPAHOA PARISH...
At 856 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Wilmer, or 11 miles southwest of Franklinton, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Tangipahoa Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3075 9036 3079 9031 3077 9027 3074 9025
3071 9026 3062 9024 3061 9025 3067 9037
TIME...MOT...LOC 0156Z 286DEG 34KT 3075 9031
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Zeringue341
WWUS54 KLIX 120214
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
914 PM CDT Wed Mar 11 2026
LAC105-120224-
/O.CAN.KLIX.TO.W.0025.000000T0000Z-260312T0230Z/
Tangipahoa LA-
914 PM CDT Wed Mar 11 2026
...THE TORNADO WARNING FOR EAST CENTRAL TANGIPAHOA PARISH IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Louisiana.
&&
LAT...LON 3075 9036 3079 9031 3077 9027 3074 9025
3071 9026 3062 9024 3061 9025 3067 9037
TIME...MOT...LOC 0213Z 292DEG 28KT 3070 9015
$$
HRLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 6:47 PM CDT, 1 hour 58 minutes earlier. Its key messages:
- Updated at 639 PM CDT Wed Mar 11 2026
- A strong trough will move through the region late Wednesday. This will drive a cold front across the region with showers and thunderstorms impacting the area during the overnight hours Wednesday night. This system will have the potential to bring a few strong to severe storms with all modes of severe weather possible, and the entire area will have the potential of seeing strong to severe storms. Residents should continue to monitor the forecast for updates as this threat evolves.
- In the wake of the cold front, much cooler and drier air will move into the area for about 36 to 48 hours Thursday into Friday. Temperatures will moderate quickly for the weekend, but another shot of much cooler air will arrive Sunday night.
Area forecast discussion, Mar 11, 6:47 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
647 PM CDT Wed Mar 11 2026
...NEW AVIATION...
.KEY MESSAGES...
Updated at 639 PM CDT Wed Mar 11 2026
- A strong trough will move through the region late Wednesday.
This will drive a cold front across the region with showers and
thunderstorms impacting the area during the overnight hours
Wednesday night. This system will have the potential to bring a
few strong to severe storms with all modes of severe weather
possible, and the entire area will have the potential of seeing
strong to severe storms. Residents should continue to monitor
the forecast for updates as this threat evolves.
- In the wake of the cold front, much cooler and drier air will
move into the area for about 36 to 48 hours Thursday into Friday.
Temperatures will moderate quickly for the weekend, but another
shot of much cooler air will arrive Sunday night.
&&
.SHORT TERM...
(This evening through Thursday night)
Issued at 1201 PM CDT Wed Mar 11 2026
The highlight of the short term is the frontal passage we are
expecting this evening to overnight. General timing is enter the
area about 5pm and depart around 5am. Prior to the front we
expect scattered showers to develop and in fact they are beginning
to form just to our west. Associated with the front itself will be
sufficient lift and shear to support isolated severe storms with
strong wind gusts and a few tornadoes up to EF-2 strength.
Widespread rain amounts will be in the 1" range with isolated
pockets up to 2-ish inches. This will be enough rain to make ponding
of water likely and could result in roads becoming impassable.
As always stay tuned for details as the weather evolves and have
a way to receive watches and warnings.
&&
.LONG TERM...
(Friday through Tuesday night)
Issued at 1201 PM CDT Wed Mar 11 2026
Behind the near term frontal system, we expect a period of clear,
but cool weather more typical of the late winter or early spring.
Then, into the weekend warming brings well-above normal
temperatures and humidities. By late Sunday night another upper
level trough sweeps out of the plains bringing more chances of
rain and stormy weather followed by a brief cool-down.
&&
.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Wed Mar 11 2026
MVFR/VFR ongoing across the region will be reduced later this
evening as a line of convection moves east across the region.
Within the line, strong erratic winds will also be possible.
Showers may linger an hour or two behind the main convective line.
Prior to the line, a few isolated thunderstorms will be possible
over MCB and BTR (used TEMPOS until the main line arrives).
Otherwise, VIS/CIGs improve by Thursday morning with a strong
northerly flow some wind gusts in excess of 30kts will be possible
during the day on Thursday. (Frye)
&&
.MARINE...
Issued at 1201 PM CDT Wed Mar 11 2026
Onshore winds around 10kt prevail ahead of the frontal passage
forecasted for this evening and tonight. Showers will occur ahead
of the front transitioning to stronger convection as the front
nears and passes with an increase in wind speed to around 15kt.
Convection will be accompanied by localized strong, gusty winds
and can't rule out waterspouts. When the front passes winds will
shift to out of the north and increase to 20-25kt which has
prompted a Small Craft Advisory. As the impacts of the passing
front decrease, wind speeds drop below 10kt and turn easterly
through the weekend. Another system very late in the weekend is
likely to produce another round of hazardous marine conditions.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ530-
532-534-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ532-
534-536-538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...DS
LONG TERM....DS
AVIATION...RDF
MARINE...DSIn the hours before
Local storm report, Mar 11, 8:17 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
817 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM Tstm Wnd Dmg 6 SSE Smithdale 31.27N 90.64W
03/11/2026 Amite MS Emergency Mngr
Damage reported on Hwy 570, Hwy 569, and
Thompson Road. Possible tornado.
&&
TJSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:15 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 30 min |
| Mar 11, 7:28 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 47 min |
| Mar 11, 7:32 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 43 min |
| Mar 11, 7:38 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 12 min |
| Mar 11, 8:11 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 38 min |
| Mar 11, 8:15 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington | 60 min |
| Mar 11, 8:20 PM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 25 min |
| Mar 11, 8:43 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 20 min |
| Mar 11, 8:57 PM CDT | Tornado Warning | LIX | Tangipahoa | 33 min |
| Mar 11, 8:58 PM CDT | Tornado Warning | LIX | Tangipahoa | 33 min |
| Mar 11, 9:00 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 60 min |
| Mar 11, 9:00 PM CDT | Tornado Warning | LIX | Washington | 45 min |
| Mar 11, 9:07 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Livingston, West Baton Rouge | 113 min |
| Mar 11, 9:10 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 11, 9:15 PM CDT | Tornado Warning | LIX | Saint Tammany | 45 min |
| Mar 11, 9:31 PM CDT | Tornado Warning | LIX | Saint Tammany | 29 min |
| Mar 11, 9:36 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 24 min |
| Mar 11, 9:36 PM CDT | Tornado Warning | LIX | Saint Tammany | 39 min |
| Mar 11, 9:56 PM CDT | Tornado Warning | LIX | Saint Tammany | 49 min |
| Mar 11, 10:14 PM CDT | Tornado Warning | LIX | Saint Tammany | 31 min |
| Mar 11, 10:17 PM CDT | Wind Advisory | LIX | Jefferson, Orleans | 12 hr |
| Mar 11, 10:34 PM CDT | Special Weather Statement | LIX | Saint Charles | 41 min |
| Mar 11, 10:40 PM CDT | Gale Warning | LIX | 11 hr | |
| Mar 11, 10:40 PM CDT | Small Craft Advisory | LIX | 20 hr | |
| Mar 11, 10:43 PM CDT | Special Marine Warning | LIX | 62 min | |
| Mar 11, 10:47 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 43 min |
| Mar 11, 10:56 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 3 hr |
| Mar 11, 11:09 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne | 51 min |
| Mar 11, 11:54 PM CDT | Special Marine Warning | LIX | 51 min | |
| Mar 11, 11:56 PM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 11, 11:58 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines, Terrebonne | 47 min |
| Mar 11, 11:59 PM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 12, 12:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Mar 12, 12:30 AM CDT | Special Marine Warning | LIX | 90 min | |
| Mar 12, 1:00 AM CDT | Special Marine Warning | LIX | 60 min | |
| Mar 12, 1:54 AM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.